Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    I've been manic,lost, and venting... trigger
    avatar
    Supa_Kay posted:
    I started the Depakote and adivan and didn't like it at all. I felt like I was mixed moods witch I have never felt before, usually manic and when it gets bad, well it gets real bad. My kids dad said I seemed fine even though I told him constantly that I didn't like how I felt. New pdoc said adivan could make the mixed mood feeling because I'm manic. Took her two and a half weeks to call in my rx refill so i had to get samples one time then an emergency refill another. One time they gave me label Depakote rather than generic and it was the first time I felt kind of stable... Just quit taking the adivan cause she never called it in and I didn't like it at all anyway. Now I'm back to generic Depakote 1000 mg and I feel like I'm manic again. I just got over the cognitive and physical side effects from starting the drug and now I think it may need to go up cause my ins only pays for generic. Blah... To top it off my marriage counselor still thinks its me and my illness causing most of our relationship problems... I can talk to her for hours trying to explain myself, thoughts, feelings, ect. and she just doesn't seem to understand me, but she understands him, and he feels it is a safe environment, so I don't want to take that away from him if it is just me that is affecting everyone's life in a negative way. Then I just think they are all automatic defense against me... I feel super stigmatized by everyone, and I feel like if I let them know that I'm manic that it just adds fuel to the fire that they are using. Pdoc thinks I need to get stable so I can leave the situation I'm in, and our marriage counselor thinks we should stay together and I need to change the way I am... I like me... but I feel like it's a choice right now, listen to those around me who are my support systems who are telling me I need to change (while I know I'm manic now I haven't become aggressive, yet) which is what I have heard my whole life with this illness, or trust myself to know whats up and down in my life, which I have worked very hard to know how to do over the last 13yrs with the dx......

    Sorry, just a vent... I think it helped though. Tessa
    To the power higher above... Please keep your arm around my shoulder, and your hand around my mouth, Amen!
    Reply
     
    avatar
    BeeRJ responded:
    Hang in there, I think I would look at goeing to a differant therapist, one that deals with mood disorders... I take depakote (1500mg at night before bed tyme) been taking it for a year or so and read last week sometimes it can take about 6 months for to stabilize well..I have taken a generic & brand name not sure I noticed a differance.....You are on the right track going to therapy & seeing a pdoc so..
    Overcome the angry by non-anger; overcome the wicked by goodness; overcome the miser by generosity; overcome the liar by truth.
     
    avatar
    BipolarDisorder2 responded:
    Aww, hang in there, Supa_Kay. I know it's super frustrating & discouraging, and I'm sure especially with your marriage counseling and stuff, that always adds extra stress.

    I agree with BeeRJ, if you can find a therapist who specializes in mood disorders/Bipolar (I'm pretty picky now and I will call and make sure they know a lot about BP) and look into them. I dropped my last therapist because he was NOT making connections between my BP and issues in my life. and am now therapist-less.

    Anyway, good luck, hang in there, and we're still around for you! *HUGS*


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.